Hi, I am new here! I was looking at some old postings and already feel a little better, I have been on Benicar 20mg. for almost 2 years now. I have high blood pressure, stress, I had a couple of anxiety attacks prior to being put on Benicar, anyway, about a week after starting the Benicar, I noticed I felt really anxious, like as soon as I got out of bed in the morning. I had a bad car accident several years ago, broke my neck and have chronic pain, I deal with that also, I do take regularly pain meds from my dr. BUT, then I started this Benicar and I have had tingling sensations in my face, head, hands. I sometimes get up at night and it sounds like there are DRUMS beating LOUDLY in my ears. Weird. Also I have had vertigo, even when sitting still, I feel like I left myself for a second or two, It is so weird when that happens, I went to the dr. I know like 12 times because I thought I had a ear infection or something.. Anyway, I cannot deal with these crazy feelings and this helplessness anymore, please if someone else has these problems please let me know, I am a 34 yr old Clerk raising 2 boys on my own and I cannot handle this terror/anxiety/ I am always afraid OF SOMETHING??? Please Help.
In some people angiotensin II receptor antagonists, which is the class of drugs Benicar is in, can have that side effect. As long as it is doing a good job at keeping your blood pressure at normal levels and you don't have any other side effects (like palpatations, difficulty breathing) its probably just an annoying side effect you will have to deal with. Also, make sure you don't take a salt substitute, potassium supplement, or a diuretic (water pill) that is potassium sparing unless you speak with your doctor or pharmacist about it.
If you have any other questions, just let me know. I hope this will help you.
The Following User Says Thank You to *Nicola For This Useful Post: djs1 (05-30-2012)
Thank you, I am sorry it has taken me so long to get back online, family issues. I actually started taking my medication at a different time of day and it has helped tremendously.. I did not want to stop the meds because they have helped my b/p so far, but the anxiety, well I know that is another issue.. Thanks all..